MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305106
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material #305106, potential batch # 3334821, 3144657, 3209277.It was reported by the customer that the one syringe returned with green particle observed in product flow path within the needle hub connection.Verbatim: rcc received a complaint via email.On 15jan2025, was informed of an event with eylea 8mg vial kit which was categorized with the defect foreign matter fm- syringe.On 27jan2025, one syringe returned with green particle observed in product flow path within the needle hub connection.Injection needle, catalog: 305106, lot: 3334821.Customer responded on 18-apr: 1.Can you please provide an exact date of event in format mm-dd-yyyy? 15jan2025.2.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.N/a.3.Could you please confirm if there are any samples available to send to bd for investigation? sample will not be forwarded at this time.
 
Additional Manufacturer Narrative
Device evaluation: it was reported a green particle was observed in the product flow path within the needle hub connection.As a physical sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, three photos were received for evaluation by our quality team.Two photos show a needle assembly with a green colored particle in the needle hub.The other photos show an ftir chart; the chart does not provide details of the % matching of the particle that was tested.No other information could be obtained from the photos.A device history record review was completed for provided material number 305106, possible lot numbers 3334821, 3144657 and 3209277.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation with the photo sample analysis the symptom reported by the customer is confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.A green particle was reported to be present within the product flow path at the needle hub connection.To support the investigation, one unpackaged sample, a glass plate containing a green-colored particle, and three photographs were submitted for evaluation by the quality team.A visual inspection of the sample revealed no observable defects or imperfections.Two of the submitted photographs depict a needle assembly with a green particle located in the needle hub.The third image displays an ftir spectrum with characteristic peaks corresponding to polyurethane; however, the chart does not indicate the percentage match of the tested particle.Notably, polyurethane is not a material utilized in the needle manufacturing process.A device history record (dhr) review was conducted for material number 305106, including potential lot numbers 3334821, 3144657, and 3209277.The review did not identify any quality issues during the production of these lots that could be linked to the reported condition.Additionally, no related quality notifications were found.All manufacturing processes and final inspections were performed in accordance with specification requirements.Based on the investigation and sample analysis, the customer-reported condition was confirmed.However, a probable root cause could not be determined.

Brand Name
NEEDLE 30X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21933989
Report Number1911916-2025-00316
Device Sequence Number7985100
Product Code FMI
UDI-Device Identifier30382903051060
UDI-Public(01)30382903051060
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305106
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown